Bulletin (New Series) of the American Mathematical Society

Controlled topology in geometry

K. Grove, P. Petersen, and J. Y. Wu

Full-text: Open access

Article information

Bull. Amer. Math. Soc. (N.S.) Volume 20, Number 2 (1989), 181-183.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20] 57N99: None of the above, but in this section


Grove, K.; Petersen, P.; Wu, J. Y. Controlled topology in geometry. Bull. Amer. Math. Soc. (N.S.) 20 (1989), no. 2, 181--183.https://projecteuclid.org/euclid.bams/1183555017

Export citation


  • [B] E. G. Begle, Regular convergence, Duke Math. J. 11 (1944), 441-450.
  • [CF] T. A. Chapman and S. Ferry, Approximating homotopy equivalences by homeomorphisms, Amer. J. Math. 101 (1979), 583-607.
  • [C] J. Cheeger, Finiteness theorems for Riemannian manifolds, Amer. J. Math. 92 (1970), 61-74.
  • [D] R. J. Daverman, Decompositions of manifolds, Academic Press, New York, 1986.
  • [E] R. D. Edwards, The topology of manifolds and cell-like maps, Proc. Internat. Congr. Math. Helsinki 1978 (O. Lehto, ed.), Acad. Sci. Fenn., Helsinki, 1980, pp. 111-127.
  • [F] S. Ferry, Homotoping є-maps to homeomorphisms, Amer. J. Math. 101 (1979), 567-582.
  • [G] M. Gromov, Groups of polynomial growth and expanding maps, Inst. Hautes Études Sci. Publ. Math. 53 (1981), 183-215.
  • [GP] K. Grove and P. Petersen V, Bounding homotopy types by geometry, Ann. of Math. (2) 128 (1988), 195-206.
  • [H] R. S. Hamilton, Three-manifolds with positive Ricci curvature, J. Differential Geom. 17 (1982), 255-306.
  • [HK] I. Hambleton and M. Kreck, On the classification of topological 4-manifolds with finite fundamental group, Math. Ann. 280 (1988), 85-104.
  • [KS] R. Kirby and L. Siebenmann, Foundational essays on topological manifolds, smoothings and triangulations, Ann. of Math. Studies 88, Princeton Univ. Press, Princeton, N. J., 1977.
  • [P] S. Peters, Cheeger's finiteness theorem for diffeomorphism classes of Riemannian manifolds, J. Reine Angew. Math. 394 (1984), 77-82.
  • [PV] P. Petersen V, A finiteness theorem for metric spaces, J. Differential Geom. (to appear).
  • [Q] F. Quinn, An obstruction to the resolution of homology manifolds, Michigan Math. J. 34 (1987), 285-291.
  • [Y] T. Yamaguchi, Homotopy finiteness theorems for certain precompact families of Riemannian manifolds, Proc. Amer. Math. Soc. 102 (1988), 660-666.